View Full Version : Does this sound right to you?


ak2146
10-30-15, 10:52 PM
Greetings all,

I hope that you're all doing well and pushing on with life.

I am quite confused about my current medications that my shrink prescribed during my last consultation, and I need some input from folks who have experienced these medications.

My current diagnosed conditions:

1. ADD (Inattentive type)
2. Bipolar (2) - not hyper-manic but depressed and down most times.
3. Major depression (MDD)

For the above conditions, my shrink has prescribed the following medications to be taken daily:

1. Dexamphatmine (5mg: morning)
2. Epilim (Sodium Valproate) (200mg: morning + 200mg night)
3. Clonazepam (1mg: morning + 1mg: night)

I have been on the above medications for the last 4 weeks, and all I can say is that I feel weird! I felt better when I went to see this shrink prior to taking all these medications. My motivation is 2/10, my ability to undertake tasks and finish them - 2/10, and my depression and moods - 2/10.

I would be most obliged to hear from your lived experiences of any of these medications. Thanks.

Regards,

AK2146.

TangledWebs
10-31-15, 03:58 AM
Lamictal worked well as a mood stabilizer. Iím not sure why your psychiatrist didnít start you on an antidepressant. Youíre on a mood stabilizer (Epilim), so you could be on an antidepressant without having worry about becoming hypomanic. Personally, I was always prescribed a mood stabilizer and an antidepressant. The Clonazepam is for anxiety, or panic attacks, and will cause fatigue.

Best of luck! :D

aeon
10-31-15, 04:53 AM
I can’t comment on the sodium valproate, never had it, not read up on it recently, I just remember it can make you gain a little weight.

For most people, 5mg of dex is a small amount, but if this is part of titration, then good deal, and probably doubly-advised for patients with bipolar disorder until there is an assessment of response to all meds together.

The Clonazepam is for anxiety, and perhaps to aid in sleep. 2mg per day is a relatively significant amount for most people. As has been said, it will cause fatigue/lethargy. No further comment because I have not had it myself.


Cheers,
Ian

ak2146
10-31-15, 06:22 PM
Hi there,

Thanks for your input.

I'm frightened of going on anti-deps again. Since 1997, my shrink has put me on so many anti-deps - all of them switched me into mania sooner or later. So, based on my personal experiences, I'll never touch another anti-dep again.

I'll wait on a few more weeks to see if things improve.

Thanks again for your personal input, I appreciate it.

Regards,
Ak2146.
:confused:

ak2146
11-03-15, 01:16 AM
176 reads and no replies!

sarahsweets
11-03-15, 05:57 AM
If you really have bipolar, then IMO medication can save your life. I have not met anyone who can successful manage their bipolar without meds. I know in theory its possible but IME unlikely.

ak2146
11-03-15, 03:46 PM
Imo?
Ime?

Pilgrim
11-03-15, 03:51 PM
In my opinion, in my experiences ( American acronyms ) I think

ak2146
11-03-15, 04:03 PM
My shrink changed my meds again yesterday. Now I'm taking:

1. Dexamphatmine (10mg: morning)
2. Epilim (Sodium Valproate) (500mg: morning + 500mg night) ***
3. Clonazepam (1mg: morning + 1mg: night)

I'm concerned that my Epilim dosage is so high now: 1000MG per day. I had a blood test done and, according to my shrink, my liver and kidney functions are normal.

Day 1 so far, so too early to comment. Wish me luck on this endless journey in finding the right meds and dosage for my ADD and Bipolar (2). Getting so tired - hope goes up, then down again, hope goes up, then down again!!!!

Regards,

Ak2146.

Fuzzy12
11-03-15, 04:21 PM
Best of luck. Fingers crossed that this combo will work well for you. I haven't tried the other meds you are prescribed but dexamphetamine really helped me tons.

ak2146
11-03-15, 05:45 PM
How much dex do you take? Does it make you hyper? 5mg of dex makes me hyper and starts affecting my speech - dry mouth! Thanks for your reply.

Fuzzy12
11-03-15, 06:18 PM
How much dex do you take? Does it make you hyper? 5mg of dex makes me hyper and starts affecting my speech - dry mouth! Thanks for your reply.

25mg a day in 4 doses. No, it doesn't make me hyper. It makes me calmer though I find more energy to get work done if that makes sense. I do get the dry mouth though. Drink lots of water.

sarahsweets
11-04-15, 05:42 AM
Imo?
Ime?

IMO-in my opinion
IME- In my experience..

Pilgrim
11-04-15, 08:20 AM
30 to 40 mg Dex per day. Depending on commitments I cut back on weekend.